Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 232, NWS Memphis, TN

December 23, 2015Dunklin County, Pemiscot County, Missouri; Clay County, Craighead County, Greene County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Dec 23, 2015, 12:59 PM CST for Dunklin County, Pemiscot County, Missouri; Clay County, Craighead County, Greene County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2015, 12:59 PM CST (18:59 UTC)
Expired
Dec 23, 2015, 1:45 PM CST
In force
46 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 123 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 1:00 PM CSTHAIL 111 Sw Paragould, ARQUARTER SIZED HAIL REPORTED 11 MILES SW OF PARAGOULD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 9:13 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WUUS54 KMEG 231859
SVRMEG
ARC021-031-055-MOC069-155-231945-
/O.NEW.KMEG.SV.W.0232.151223T1859Z-151223T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1259 PM CST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
  DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...

* UNTIL 145 PM CST

* AT 1259 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER BEECH
  GROVE...OR NEAR PARAGOULD...MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LAFE AROUND 105 PM CST.
  MARMADUKE AROUND 110 PM CST.
  RECTOR AROUND 115 PM CST.
  GREENWAY AROUND 120 PM CST.
  PIGGOTT AND POLLARD AROUND 125 PM CST.
  CHALK BLUFF NATURAL AREA...ST. FRANCIS AND SAINT FRANCIS AROUND 130
  PM CST.
  CAMPBELL...CLARKTON AND GLENNONVILLE AROUND 135 PM CST.
  MALDEN AND MALDEN AROUND 140 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
NIMMONS...WHITE OAK...GOOBERTOWN...CROCKETT...BRIGHTON...BETHEL...
WEST KENNETT...BRIAN...BELL CITY AND SCOBEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EASTERN
ARKANSAS AND SOUTHEASTERN MISSOURI.

LAT...LON 3663 8998 3655 8995 3639 8997 3639 8975
      3637 8973 3586 9061 3611 9077 3615 9075
      3615 9080 3650 9041 3650 9022 3654 9021
      3655 9019 3659 9019 3663 9015
TIME...MOT...LOC 1859Z 229DEG 60KT 3613 9060 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
630 
WWUS54 KMEG 231919
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
119 PM CST WED DEC 23 2015

ARC021-031-055-MOC069-155-231945-
/O.CON.KMEG.SV.W.0232.000000T0000Z-151223T1945Z/
CRAIGHEAD AR-GREENE AR-CLAY AR-PEMISCOT MO-DUNKLIN MO-
119 PM CST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR NORTH CENTRAL CRAIGHEAD...EASTERN GREENE...EASTERN CLAY...
NORTHWESTERN PEMISCOT AND DUNKLIN COUNTIES...

AT 119 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENWAY...OR
NEAR PIGGOTT...MOVING NORTHEAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  CHALK BLUFF NATURAL AREA AROUND 125 PM CST.
  ST. FRANCIS AND SAINT FRANCIS AROUND 130 PM CST.
  CAMPBELL...CLARKTON AND GLENNONVILLE AROUND 135 PM CST.
  MALDEN AND MALDEN AROUND 140 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FRITZ...
BERTIG...NIMMONS...WHITE OAK...GOOBERTOWN...CROCKETT...BRIGHTON...
BETHEL...BUCK DONIC AND WEST KENNETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EASTERN
ARKANSAS AND SOUTHEASTERN MISSOURI.

LAT...LON 3663 8998 3655 8995 3639 8997 3639 8975
      3637 8973 3586 9061 3601 9066 3615 9047
      3650 9041 3650 9022 3654 9021 3655 9019
      3659 9019 3663 9015
TIME...MOT...LOC 1919Z 229DEG 60KT 3635 9029 

HAIL...1.00IN
WIND...60MPH
 
$$
522 
WWUS54 KMEG 231930
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 PM CST WED DEC 23 2015

ARC031-231940-
/O.CAN.KMEG.SV.W.0232.000000T0000Z-151223T1945Z/
CRAIGHEAD AR-
130 PM CST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CRAIGHEAD COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EASTERN
ARKANSAS AND SOUTHEASTERN MISSOURI.

LAT...LON 3663 8998 3655 8995 3639 8997 3639 8975
      3637 8973 3597 9044 3610 9046 3633 9024
      3650 9022 3654 9021 3655 9019 3659 9018
      3663 9015
TIME...MOT...LOC 1930Z 229DEG 60KT 3647 9011 

$$

ARC021-055-MOC069-155-231945-
/O.CON.KMEG.SV.W.0232.000000T0000Z-151223T1945Z/
GREENE AR-CLAY AR-PEMISCOT MO-DUNKLIN MO-
130 PM CST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR EASTERN GREENE...EASTERN CLAY...NORTHWESTERN PEMISCOT AND DUNKLIN
COUNTIES...

AT 130 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER ST. FRANCIS...
OR OVER CAMPBELL...MOVING NORTHEAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  CLARKTON AROUND 135 PM CST.
  MALDEN AND MALDEN AROUND 140 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FRITZ...
BERTIG...NIMMONS...WHITE OAK...BRIGHTON...BUCK DONIC...WEST
KENNETT...DILLMAN...BRIAN AND BELL CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EASTERN
ARKANSAS AND SOUTHEASTERN MISSOURI.

LAT...LON 3663 8998 3655 8995 3639 8997 3639 8975
      3637 8973 3597 9044 3610 9046 3633 9024
      3650 9022 3654 9021 3655 9019 3659 9018
      3663 9015
TIME...MOT...LOC 1930Z 229DEG 60KT 3647 9011 

HAIL...0.88IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 11:57 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Dec 23, 11:57 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1157 AM CST WED DEC 23 2015

.UPDATE...
UPDATE FOR 18Z TAFS

&&

.PREV DISCUSSION... /ISSUED 1046 AM CST WED DEC 23 2015/

DISCUSSION...

CURRENTLY...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTEND ACROSS
NE AR INTO CNTRL AR WHILE SCATTERED SHOWERS AND A FEW
THUNDERSTORMS ARE OCCURRING AHEAD OF THIS LINE. WITH INCREASING
INSTABILITY ACROSS NW TN...CONDITIONS REMAIN FAVORABLE FOR MORE
SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES IN WATCH #558 OVER NE
AR...MO BOOTHEEL AND NW TN.

THIS AFTERNOON...EXPECT A SHORTWAVE TO EJECT OUT OF SRN AR INTO
THE MIDSOUTH INCREASING THE RISK FOR SEVERE WEATHER OVER MEMPHIS
AND JACKSON AND AREAS SOUTH OF I-40. PLENTY OF DYNAMICS AND
INSTABILITY WILL SUPPORT THE BEST CHANCE OF TORNADOES THIS
AFTERNOON FROM SUPERCELLS. LARGE HAIL AND DAMAGING WINDS WILL ALSO
HAVE A HIGHER THREAT.

THIS EVENING...THE UPPER SHORTWAVE MOVES TO THE NORTH AND 500MB
HTS RISE. THE RISK FOR SEVERE WEATHER WILL DECREASE AHEAD OF A WEAK
COLD FRONT AS THE MAIN DYNAMICS SHIFT TO THE NORTH.

SWC

PREV DISCUSSION... /ISSUED 522 AM CST WED DEC 23 2015/

OUTBREAK OF SEVERE THUNDERSTORMS EXPECTED ACROSS THE MID SOUTH
ESPECIALLY THIS AFTERNOON AND TONIGHT...

DISCUSSION...10Z SURFACE ANALYSIS PLACES A STRONG SURFACE LOW
ACROSS SOUTH CENTRAL KANSAS AND A DRYLINE EXTENDING SOUTH FROM
THE LOW ACROSS WESTERN OKLAHOMA AND WESTERN TEXAS. SOUTHERLY WINDS
IN ADVANCE OF THIS SURFACE LOW HAVE ALREADY ADVECTED LOWER TO
MIDDLE 60 DEWPOINT AIR UP INTO THE LOWER MISSISSIPPI VALLEY THIS
MORNING. WATER VAPOR SATELLITE TRENDS INDICATE A DEEP LONGWAVE
UPPER LEVEL TROUGH OVER THE CENTRAL AND SOUTHERN PLAINS AND A LEAD
SHORTWAVE TROUGH OVER THE LOWER MISSISSIPPI VALLEY. AT THE SURFACE A
WARM FRONT IS MOVING ACROSS THE MID SOUTH AS OF DISCUSSION.
CONSEQUENTLY...SHOWERS AND THUNDERSTORMS HAVE EXPANDED IN COVERAGE
ACROSS ARKANSAS OVERNIGHT. AS OF 4 AM CST...TEMPERATURES ACROSS
THE MID SOUTH ARE IN THE 60S AT MOST LOCATIONS. SEVERE
THUNDERSTORM POTENTIAL THIS AFTERNOON AND TONIGHT IS THE
PREDOMINANT FOCUS IN THIS MORNING/S FORECAST ISSUANCE.

SHOWERS AND THUNDERSTORMS OVER ARKANSAS AND SOUTHERN MISSISSIPPI
WILL SPREAD ACROSS THE MID SOUTH THIS MORNING. A STRONG TO SEVERE
THUNDERSTORM IS POSSIBLE THIS MORNING BUT THINK THE BULK OF THE
SEVERE THUNDERSTORM THREAT WILL OCCUR MAINLY THIS AFTERNOON AND
TONIGHT AS A NEGATIVELY TILTED UPPER LEVEL TROUGH AND A STRONG
COLD FRONT ROTATE THROUGH THE MIDDLE AND LOWER MISSISSIPPI
VALLEYS.

RECORD WARMTH WITH HIGHS TODAY IN THE LOWER TO MIDDLE 70S COMBINED
WITH FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY THE RIGHT EXIT
REGION OF A 130 KT UPPER LEVEL JET...DECENT 50-80 DM 500 MB MID
LEVEL HEIGHT FALLS...SURFACE BASED CAPE VALUES BETWEEN 1500-2O00
J/KG...STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 7
C/KM...0-1 KM STORM RELATIVE HELICITIES AROUND 300
M2/S2...STRONGLY CURVED HODOGRAPHS...FAVORABLE LCL/S AND 0-6 KM
BULK SHEAR VALUES IN EXCESS OF 70 KTS SUGGESTS A VERY GOOD
POTENTIAL FOR THUNDERSTORMS TO BECOME SEVERE ACROSS THE MID SOUTH
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LARGE
HAIL...DAMAGING WINDS...AND TORNADOES ARE ALL POSSIBLE WITH ANY
THUNDERSTORMS THAT REACH SEVERE LIMITS. A POTENTIAL ALSO EXISTS
FOR SIGNIFICANT TORNADOES ACROSS MUCH OF THE MID SOUTH WITH THE
I-40 CORRIDOR IN THE CENTER OF THE RISK AREA. SHORT TERM MESOSCALE
TRENDS WILL CLOSELY BE MONITORED THROUGHOUT THE DAY IN CASE ANY
ADJUSTMENTS ARE NEEDED TO THE CURRENT FORECAST AND HAZARDOUS
WEATHER OUTLOOK. RESIDENTS OF THE MID-SOUTH AND HOLIDAY TRAVELERS
SHOULD STAY TUNED TO THE FORECAST TODAY AND BE PREPARED TO TAKE
APPROPRIATE SAFETY PRECAUTIONS IF SEVERE WEATHER THREATENS THEIR
LOCATION.

THE SEVERE THUNDERSTORM THREAT SHOULD BEGIN TO PUSH EAST OF THE
MID SOUTH TONIGHT AS A STRONG COLD FRONT SWEEPS THROUGH THE
AREA...BRINGING AN GRADUAL END TO SHOWER AND THUNDERSTORM CHANCES
BY CHRISTMAS EVE. HOWEVER...THIS IS NOT EXPECTED TO LAST LONG AS
THIS FRONT WILL STALL OUT AND RETURN BACK NORTH AS A WARM FRONT
CHRISTMAS EVE NIGHT INTO CHRISTMAS DAY. ANOTHER CHANCE FOR STRONG
TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS  AND WILL BE
CLOSELY WATCHED IN UPCOMING FORECASTS.

LONG TERM MODELS INDICATE THE MID SOUTH WILL REMAIN IN A WARM
SECTOR FOR THE UPCOMING WEEKEND RESULTING IN A CONTINUED CHANCE
FOR SHOWERS AND THUNDERSTORMS. AN UPPER LEVEL LOW IS EXPECTED TO
DEVELOP AND MOVE FROM THE SOUTHERN PLAINS INTO THE MIDDLE/LOWER
MISSISSIPPI VALLEYS BY EARLY NEXT WEEK. THIS MAY POSE YET ANOTHER
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS BETWEEN SUNDAY NIGHT
TO MONDAY NIGHT. CONFIDENCE IS LOW AT THIS MOMENT DUE TO
PERSISTENT RUN TO RUN CONTINUITY ISSUES WITH THIS PARTICULAR
SYNOPTIC SYSTEM. STAY TUNED...

CJC

&&

.AVIATION...
18Z TAFS

NUMEROUS THUNDERSTORMS...POSSIBLY SEVERE...SPREADING OVER THE AREA IS
THE CONCERN FOR THIS FORECAST CYCLE. AS THE FRONT STALLS ACROSS NORTH
MISSISSIPPI LATER TONIGHT THE RISK FOR VICINITY THUNDERSTORMS WILL
CONTINUE AT TUP.

 BELLES

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 23, 7:04 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
704 AM CST WED DEC 23 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241515-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
704 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE
MID SOUTH TODAY INTO TONIGHT. TORNADOES...SOME OF WHICH MAY
BECOME STRONG ALONG WITH DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE WITH THUNDERSTORMS THAT REACH SEVERE LIMITS. THE TIME OF
GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 11 AM CST
AND 11 PM CST.

RESIDENTS OF THE MID SOUTH AND TRAVELERS COMING THROUGH THE AREA
FOR THE CHRISTMAS HOLIDAY ARE STRONGLY URGED TO REMAIN WEATHER
AWARE THROUGH TONIGHT AND BE PREPARED TO QUICKLY TAKE APPROPRIATE
SAFETY PRECAUTIONS IF SEVERE WEATHER THREATENS YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ACROSS
THE MID SOUTH ON CHRISTMAS DAY AND POSSIBLY AGAIN BETWEEN SUNDAY
NIGHT AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED ACROSS THE ENTIRE MID SOUTH
ESPECIALLY THIS AFTERNOON AND TONIGHT IN SUPPORT OF SEVERE
WEATHER OPERATIONS.

CJC

In the hours before

Local storm report, Dec 23, 10:02 AM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 AM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     IMBODEN                 36.20N 91.18W
12/23/2015                   LAWRENCE           AR   LAW ENFORCEMENT

            TREE DOWN ON MUDDY LANE.

&&

ZDM
Local storm report, Dec 23, 10:03 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1003 AM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TSTM WND DMG     MAYNARD                 36.42N 90.90W
12/23/2015                   RANDOLPH           AR   LAW ENFORCEMENT

            TREE DOWN IN MAYNARD.

&&

ZDM
Special weather statement, Dec 23, 12:25 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1225 PM CST WED DEC 23 2015

ARZ017-018-026-027-231900-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-POINSETT AR-
1225 PM CST WED DEC 23 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 100 PM CST FOR...

WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...

AT 1225 PM CST...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40
MPH WAS LOCATED NEAR SWIFTON...MOVING NORTHEAST AT 65 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN WESTERN CRAIGHEAD...SOUTHWESTERN GREENE...SOUTHEASTERN
LAWRENCE AND NORTHWESTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3580 9104 3588 9103 3609 9074 3593 9057
      3566 9104
TIME...MOT...LOC 1825Z 227DEG 57KT 3575 9107
Local storm report, Dec 23, 12:56 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             BONO                    35.91N 90.80W
12/23/2015  E0.50 INCH       CRAIGHEAD          AR   PUBLIC

            DIME SIZED HAIL REPORTED ON TWITTER IN BONO ARKANSAS.

&&

JPM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 10:46 AM CSTSevere Thunderstorm WarningMEGDunklin29 min
Dec 23, 11:02 AM CSTSevere Thunderstorm WarningMEGDunklin28 min
Dec 23, 11:46 AM CSTRiver Flood AdvisoryMEGPemiscot4 days
Dec 23, 1:07 PM CSTSevere Thunderstorm WarningMEGDunklin38 min
Dec 23, 1:42 PM CSTSevere Thunderstorm WarningMEGDunklin, Pemiscot33 min
Dec 23, 2:04 PM CSTSevere Thunderstorm WarningMEGPemiscot41 min
Dec 23, 2:50 PM CSTSevere Thunderstorm WarningMEGDunklin, Pemiscot25 min
Dec 23, 2:53 PM CSTTornado WarningMEGPemiscot37 min
Dec 23, 9:14 AM CSTSevere Thunderstorm WarningMEGLawrence, Randolph31 min
Dec 23, 9:41 AM CSTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph49 min
Dec 23, 12:25 PM CSTSpecial Weather StatementMEGCraighead35 min
Dec 23, 12:36 PM CSTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Poinsett24 min
Dec 23, 12:39 PM CSTSevere Thunderstorm WarningMEGCraighead, Cross, Poinsett36 min
Dec 23, 1:33 PM CSTFlash Flood WarningMEGCraighead, Greene57 min
Dec 23, 1:37 PM CSTSevere Thunderstorm WarningMEGCross38 min
Dec 23, 1:58 PM CSTSevere Thunderstorm WarningMEGCrittenden, Poinsett47 min
Dec 23, 2:04 PM CSTSevere Thunderstorm WarningMEGCross, St. Francis41 min
Dec 23, 2:07 PM CSTTornado WarningMEGCross, St. Francis13 min
Dec 23, 2:24 PM CSTFlash Flood WarningMEGCross, Poinsett3 hr
Dec 23, 2:28 PM CSTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.